Surveying of neuroleptic-induced movement disorders among Veterans hospitalized in psychiatric hospital of Isar in Ardebil city 2005-2006

Alaei, vahed (2005) Surveying of neuroleptic-induced movement disorders among Veterans hospitalized in psychiatric hospital of Isar in Ardebil city 2005-2006. Journal of Fundamentals of Mental Health, 7 (28). pp. 123-132.

[img]
Preview
Text
JFMH_Volume 7_Issue 28_Pages 123-132.pdf

Download (252kB) | Preview
Official URL: http://jfmh.mums.ac.ir/article_1858.html

Abstract

Incidence of adverse drug reaction ranges from the fourth to sixth leading cause of death in the United States and result in an additional 4 billion direct cost annually. Sometimes complications which results from antipsychotic agents are lethal or irreversible and patients have to tolerate them lifelong. A majority of these complications are identifiable and preventable by regular monitoring. Methods and Materials: This research is a descriptive study with the aim of survey and of description of neuroleptic -induced movement disorders among hospitalized Veterans in psychiatric Isar hospital. Study samples were all of Veterans that were hospitalized in psychiatric Isar hospital along 2005 to 2006. The questionares includes two part: the first part was related to demographic characteristics statistic and the second part evaluate neuroleptic-indused movement disorders. This questioners was made by researcher by use of Simpson Angus Rating Scale (SARS) and Abnormal Involuntary Movement Scale (AIMS). For data analysis the Chi- square and Pearson tests were used for comparison of symptoms of nervous reactions among age groups and corellation between age and symptoms numbers perspectivly. Results: Findings of research showed that 80.6 patients had at least one neuroleptic-indused movement disorders. 23 body(14.4) had1 to 3 symptoms, 58(36.3) 4 to 6 symptoms, 56(35) 7 to 9 symptoms, and 23(14.4) had 10 to 13 symptoms. The most prevalence symptom was alter in facial expression (76.9) and the least symptom (22.5) was drooling. Also findings of research showed that there was significant correlation between age and symptoms numbers (p=0.01) but there was no significant correlation between neuroleptic- induced movement disorders and years of drug consumption or illness severity. Conclusions: With regard the findings of this research it is suggested that there should be an instrument or scale for neuroleptic-induced movement disorders in each veteran's medical record and it must be completed periodically by physician or master nurse so that secondary prevention of ADR is implied by early evaluation and identifying high risk individuals,educating patients and his family and alter of drug kind or decrease of drug dose.

Item Type: Article
Subjects: WM Psychiatry
Divisions: Journals > Journal of Fundamentals of Mental Health
Depositing User: jfmh jfmh
Date Deposited: 27 Sep 2017 22:38
Last Modified: 27 Sep 2017 22:38
URI: http://eprints.mums.ac.ir/id/eprint/5980

Actions (login required)

View Item View Item